Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 128, NWS Charleston, SC

June 23, 2011Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 23, 2011, 6:47 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 6:47 PM EDT (22:47 UTC)
Expired
Jun 23, 2011, 7:32 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 143 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:51 PM EDTTSTM WND DMG3 Nne Daniel Island, SC3 LARGE LIMBS DOWN. 8 TO 10 INCHES IN DIAMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:36 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WUUS52 KCHS 232247
SVRCHS
SCC015-019-232345-
/O.NEW.KCHS.SV.W.0128.110623T2247Z-110623T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 745 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR DON HOLT BRIDGE...MOVING EAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DANIEL ISLAND...DON HOLT BRIDGE...BOONE HALL PLANTATION...MOUNT
  PLEASANT TOWNE CENTRE...CAINHOY...WANDO...MOUNT PLEASANT REGIONAL
  AIRPORT...GARRIS LANDING...AWENDAW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3307 7933 3299 7949 3301 7953 3303 7952
      3301 7955 3298 7954 3301 7955 3301 7957
      3297 7955 3295 7956 3298 7957 3299 7958
      3293 7960 3276 7994 3291 8001 3327 7959
      3311 7928
TIME...MOT...LOC 2247Z 257DEG 13KT 3289 7992

$$
2 follow-up statements
678 
WWUS52 KCHS 232320
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT THU JUN 23 2011

SCC015-019-232345-
/O.CON.KCHS.SV.W.0128.000000T0000Z-110623T2345Z/
CHARLESTON SC-BERKELEY SC-
720 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR JAMES 
EDWARD BRIDGE...OR NEAR NORTH CHARLESTON...MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3318 7942 3311 7928 3307 7933 3299 7949
      3301 7953 3303 7952 3301 7955 3301 7957
      3297 7955 3295 7956 3298 7957 3299 7958
      3293 7960 3276 7994 3291 8001
TIME...MOT...LOC 2320Z 260DEG 25KT 3288 7987

$$
907 
WWUS52 KCHS 232332
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT THU JUN 23 2011

SCC015-019-232341-
/O.CAN.KCHS.SV.W.0128.000000T0000Z-110623T2345Z/
CHARLESTON SC-BERKELEY SC-
732 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERKELEY AND
NORTHEASTERN CHARLESTON COUNTIES HAS BEEN CANCELLED...

AT 730 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3318 7942 3311 7928 3307 7933 3299 7949
      3301 7953 3303 7952 3301 7955 3301 7957
      3297 7955 3295 7956 3298 7957 3299 7958
      3293 7960 3276 7994 3291 8001
TIME...MOT...LOC 2331Z 262DEG 25KT 3288 7979

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:09 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 23, 6:09 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT THU JUN 23 2011

.SYNOPSIS...
THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND AN
INLAND TROUGH OF LOW PRESSURE THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A NEAR PERFECT OUTFLOW/SEA BREEZE COLLISION HAS SPARKED A LARGE
LINE OF SEVERE TSTMS EXTENDING FROM JUST NORTH OF SAVANNAH INTO
EASTERN BERKELEY COUNTY. INSTABILITY REMAINS CONCENTRATED OVER
SOUTH COASTAL SOUTH CAROLINA. HAVE INCREASED POPS TO CATEGORICAL
ALONG AND AHEAD OF THE DEVELOPING LINE. THE RISK FOR SEVERE
WEATHER HAS ENDED FOR SCREVEN...JENKINS AND ALLENDALE COUNTIES...
THUS WE HAVE CLEARED SEVERE TSTM WATCH 542 FROM THAT AREA. ALSO
CANCELLED THE HEAT ADVISORY SINCE TSTMS ARE RAPIDLY COOLING THINGS
OFF. MAX HEAT INDEX VALUE THAT WE HAVE OBSERVED SO FAR IS 111 AT
BEAUFORT MCAS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE PERIOD WILL START OFF WITH A BROAD UPPER TROF OVER THE GREAT
LAKE STATES AND A FLAT UPPER RIDGE OVER THE GULF OF MEXICO AND
FLORIDA REGION. THE UPPER TROF OVER THE GREAT LAKES WILL SLOWLY MOVE
NE INTO SOUTHEAST CANADA BY SATURDAY...THEN OFF INTO EXTREME EASTERN
CANADA BY SUNDAY. AS THIS UPPER TROF MOVES NE...A BROAD UPPER RIDGE
WILL BUILD BACK FROM THE WEST AND SOUTHWEST THROUGH THE PERIOD.

MODELS SEEM TO INDICATE A TREND BACK TOWARD MORE CLIMATOLOGICAL
DIURNAL PRECIP CHANCES DURING THIS PERIOD. LOOKS LIKE THE DRIEST DAY OF
THE PERIOD WILL BE FRIDAY BEHIND THE DEPARTING SHORT WAVE SYSTEM
FROM THURSDAY NIGHT. ALTHOUGH THERE MAY BE SOME WEAK UPPER ENERGY
MOVING BACK OVER THE AREA WITHIN THE BROAD UPPER TROUGH FRIDAY
AFTERNOON...DEEP LAYER MOISTURE IS LIMITED. THEREFORE...HAVE KEPT
SLIGHT CHANCE POPS MAINLY WITHIN THE SEA BREEZE FOR FRIDAY AFTERNOON
AND EVENING. HOWEVER...THE NAM LOOKS MUCH MORE AGGRESSIVE IN THE
MOISTURE FIELDS FOR FRIDAY AFTERNOON...WHICH WOULD TRANSLATE TO MUCH
HIGHER CHANCES FOR PRECIP. THEREFORE...WILL CONTINUE MONITORING
MODEL TRENDS FOR THE POTENTIAL FOR HIGHER POPS FOR FRIDAY.

BY SATURDAY...A WEAK UPPER TROF WILL CONTINUE TO BE OVER THE
AREA...AND COMBINED WITH AN AFTERNOON SEA BREEZE AND INCREASING DEEP
LAYER MOISTURE...SHOULD TRANSLATE TO ISOLATED TO SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS. A CONSERVATIVE FORECAST OF POPS AROUND
20% HAS BEEN MAINTAINED FOR NOW...BUT WOULD NOT BE SURPRISED IS POPS
NEED TO BE INCREASED WITH THE LATER FORECAST PACKAGES.

FOR SUNDAY..STILL SOME UPPER TROF SIGNATURE LEFT...BUT THE UPPER
RIDGE STARTS TO BUILD IN FROM THE WEST TOO. HOWEVER...DEEP LAYER
MOISTURE LOOKS TO BE SUFFICIENT ENOUGH TO WARRANT AT LEAST LOW END
CHANCE POPS...MAINLY TRIGGERED BY THE AFTERNOON SEA BREEZE.

TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD
WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE 70S.

SMOKE ISSUES...AS LONG AS WILD FIRES CONTINUE TO BURN IN SOUTHERN
GA...THE THREAT FOR LOWER VISIBILITIES AND REDUCED AIR QUALITY WILL
CONTINUE THROUGH THE PERIOD...ESPECIALLY DURING THE LATE NIGHT AND
MORNING TIME FRAME.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BERMUDA HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE
DURING THE PERIOD. ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH DAY...PRIMARILY ALONG THE
SEABREEZE AS IT SLOWLY MARCHES INLAND. TEMPS WILL REMAIN ABOVE
NORMAL BUT MAINLY IN THE LOW TO MID 90S.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
LOW CONFIDENCE FORECAST FOR THE NEXT 24 HOURS. SMOKE WILL LINGER
AROUND THE TERMINALS FOR MUCH OF THE PERIOD...BUT THE DEGREE OF
VSBY RESTRICTION WILL BE HIGHLY DEPENDENT ON HOW MUCH TSTM
ACTIVITY FIRES THIS AFTERNOON. WILL CONTINUE TO PLAY THE
CONSERVATIVE ROUTE WITH AT LEAST MVFR VSBYS CAN BE EXPECTED. ALSO
WENT AHEAD AND INTRODUCED TSRA AT KCHS FROM ROUGHLY 22-24Z AS MOST
OF THE HIGH RESOLUTION DATA SUPPORTS TSTMS DURING THIS TIME.
ACTIVITY MAY PUSH N OF KSAV...BUT IT WILL BE A CLOSE CALL. WILL
CARRY CB/S AT KSAV FOR NOW. OBVIOUSLY...AMENDMENTS WILL BE NEEDED
AS THE AFTERNOON PROGRESSES AND SHORT TERM CONVECTIVE TRENDS
BECOME MORE APPARENT.

EXTENDED AVIATION OUTLOOK...DUE TO ONGOING WILDFIRES IN SOUTHERN
GA...THE THREAT FOR LOWER VISIBILITIES...POSSIBLY DOWN INTO THE
MVFR RANGE...WILL BE POSSIBLE THROUGH AT LEAST THE NEXT SEVERAL
DAYS. THERE COULD EVEN BE SOME SHORT PERIODS...ESPECIALLY LATE
NIGHT AND MORNING...WHERE VISIBILITIES COULD DROP DOWN INTO THE
IFR RANGE DUE TO SMOKE.

&&

.MARINE...
WINDS ARE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS IN THE
CHARLESTON HARBOR. WILL MAINTAIN FLAGS THROUGH 8 PM. LOOK TO SEE
ANOTHER NOCTURNAL SURGE TONIGHT OF 15-20 KT ASSUMING CONVECTION
DOES NOT SCREW UP THE WIND FIELD. AREAS OF SMOKE WILL CONTINUE.

THE REGION WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED
OVER BERMUDA THROUGH THE PERIOD WITH SOUTH TO SOUTHWEST WINDS. FOR
FRIDAY...WINDS EXPECTED TO INCREASE TO 15 TO 20 KTS AS AN INLAND LEE
SIDE TROF DEVELOPS OVER THE CAROLINAS AND HIGH PRESSURE REMAINS OVER
THE ATLANTIC. THE PRESSURE GRADIENT LOOKS LIKE IT WEAKENS SOME BY
SATURDAY...WITH GENERALLY WINDS OF 15 KTS OR LESS EXPECTED.
AFTERNOON ONSHORE FLOW WILL DEVELOP EACH DAY. ISOLATED TO SCATTERED
MAINLY LATE NIGHT AND EARLY MORNING SHOWERS AND
THUNDERSTORMS...EXCEPT AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE NEAR THE COAST WITHIN THE SEA BREEZE.

AS LONG AS WILD FIRES CONTINUE TO BURN IN SOUTHERN GA...THE THREAT
FOR LOWER VISIBILITIES AND REDUCED AIR QUALITY WILL CONTINUE THROUGH
THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330.

&&
Hazardous weather outlook, Jun 23, 6:45 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT THU JUN 23 2011

GAZ087-088-099-100-114-115-SCZ040-042-242245-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-HAMPTON-
645 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-GAZ101-116>119-137>141-SCZ043>045-047>052-242245-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-EFFINGHAM-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
645 PM EDT THU JUN 23 2011

...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

AMZ374-242245-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
645 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 23, 5:47 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     REGISTER                32.37N  81.89W
06/23/2011                   BULLOCH            GA   FIRE DEPT/RESCUE

            TREE DOWN ON A POWER INE.

&&

EVENT NUMBER CHS1100532

VB
Local storm report, Jun 23, 6:09 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     3 NW STILSON            32.35N  81.60W
06/23/2011                   BULLOCH            GA   LAW ENFORCEMENT

            TREE DOWN NEAR BLACK CREEK CHURCH.

&&

EVENT NUMBER CHS1100533

VB
Local storm report, Jun 23, 6:16 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     SKIDAWAY ISLAND         31.93N  81.05W
06/23/2011                   CHATHAM            GA   PUBLIC

            THE PUBLIC REPORTED THE NORTH BOUND LANE OF MCWHORTER
            DRIVE ON SKIDAWAY ISLAND IS BLOCKED BY TREE DAMAGE. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1100534
Local storm report, Jun 23, 6:28 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 E GOOSE CREEK         32.98N  80.02W
06/23/2011                   BERKELEY           SC   LAW ENFORCEMENT

            TREE DOWN ON A VEHICLE.

&&

EVENT NUMBER CHS1100535

VB
Special weather statement, Jun 23, 6:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT THU JUN 23 2011

SCZ044-045-050-052-232300-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
635 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 700 PM EDT...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HANAHAN...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BOONE HALL PLANTATION...BULL ISLAND...CAINHOY...CAPERS
INLET...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...DANIEL
ISLAND...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...FORT JOHNSON...FORT
SUMTER...GARRIS LANDING...GOOSE CREEK...HANAHAN...HUGER...I-26/I-526
INTERCHANGE...ISLE OF PALMS...JAMESTOWN...MCCLELLANVILLE...MOUNT
PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE
CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...PRICE
INLET...SANTEE COASTAL RESERVE...SULLIVANS ISLAND AND WANDO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3299 7949 3303 7952 3301 7955 3298 7954
      3301 7955 3300 7957 3294 7961 3294 7957
      3297 7956 3297 7955 3290 7957 3275 7983
      3275 7986 3273 7986 3271 7990 3296 8012
      3332 7974 3326 7957 3315 7936
TIME...MOT...LOC 2235Z 250DEG 20KT 3292 7996
Special weather statement, Jun 23, 6:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT THU JUN 23 2011

GAZ138-140-141-232315-
COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
643 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 715 PM EDT...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DARIEN...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HARRIS NECK...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...
SHELLMAN BLUFF...SOUTH NEWPORT...TOWNSEND...VALONA AND WOLF ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3131 8136 3129 8141 3133 8144 3139 8157
      3145 8163 3170 8137 3159 8119 3155 8119
      3154 8118 3154 8117 3148 8119 3140 8125
      3137 8124 3137 8127 3131 8125 3129 8129
TIME...MOT...LOC 2244Z 246DEG 24KT 3138 8147

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:23 AM EDTHeat AdvisoryCHSBerkeley, Colleton, Dorchester15 hr
Jun 23, 3:46 PM EDTSpecial Weather StatementCHSBerkeley29 min
Jun 23, 4:04 PM EDTSpecial Weather StatementCHSCharleston26 min
Jun 23, 4:47 PM EDTSevere Thunderstorm WarningCHSJasper58 min
Jun 23, 4:49 PM EDTSpecial Weather StatementCHSBerkeley26 min
Jun 23, 5:22 PM EDTSpecial Weather StatementCHSBeaufort23 min
Jun 23, 5:24 PM EDTSpecial Weather StatementCHSCharleston36 min
Jun 23, 5:42 PM EDTSpecial Weather StatementCHSJasper33 min
Jun 23, 5:50 PM EDTSevere Thunderstorm WarningCHSBerkeley40 min
Jun 23, 5:55 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester, Hampton, Jasper65 min
Jun 23, 6:31 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper59 min
Jun 23, 6:35 PM EDTSpecial Weather StatementCHSCharleston25 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.